Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 26, NWS Norman, OK

April 19, 1995Bryan County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 19, 1995, 9:58 PM CDT for Bryan County, Oklahoma. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Apr 19, 1995, 9:58 PM CDT (02:58 UTC)
Expired
Apr 19, 1995, 10:30 PM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Whole counties

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 200301
TOROKC
OKC013-200330-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
958 PM CDT WED APR 19 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     SOUTHERN BRYAN

INCLUDING THE FOLLOWING LOCATIONS
     ACHILLE...ALBANY...BLUE...CALERA...COLBERT...HENDRIX...KEMP
     ...ROBERTA AND UTICA

AT 958 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3
MILES WEST OF COLBERT. THE DEVELOPING TORNADO WAS MOVING EAST-NORTHEAST
AT 50 MPH. PERSONS IN COLBERT AND ACHILLE ARE NEAR THE PATH OF THIS
STORM.

DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW.  BASEMENTS OFFER THE BEST PROTECTION.  OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR.  AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER OR TA6KE COVER IN A DITCH OR CULVERT.


DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:44 PM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Apr 19, 3:44 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
345 PM CDT WED APR 19 1995

SVR WX ALREADY UNDERWAY IN SRN PTN OF FA. FIRST ROUND OF CONVECTION
WEAKENED AS IT MOVED INTO CNTRL ZNS...DUE TO PRESENCE OF 700 +5 DEG
CAP. HOWEVER...PRESENT CONVECTION ALONG WITH WARM FRONT NR RED RIVER
CONTG NWD MAY HAVE ERODED CAP ENOUGH TO GET SVR STORMS OVR MOST
OF AREA. N TX ZNS HAVE HAD LITTLE TROUBLE REACHING SVR LIMITS WITH
BETTER UVVS...AND LOW LEVEL CONVERGENCE IN THE AREA. AS SFC LOW OVR W TX
TRACKS ACRS AREA TONIGHT...EXPECT TO SEE STG/SVR STORMS MUCH OF THE
NIGHT. WL INCLUDE SOME SVR IN FCST.

MODELS SHOW THAT MOST OF THE AREA WILL BECOME DRY SLOTTED TOMORROW AS LO
MOVS ACRS KS. EXPECT TO SEE SOME WRAP-AROUND CLDS OVR NRN ZNS FOR MUCH
OF THURS...WITH PC SKIES OVR AREA TOMORROW NIGHT AND FRIDAY AM. BY FRI
PM/SAT AM...ETA DEPICTS LOW OVR KS COMBINING W/ SW TX AS A CDFNT WHICH
MOVES ACRS FA. MRF BLENDS WELL WITH ETA/NGM FROPA...WITH HI BUILDING
IN   FOR REST OF WKEND THRU MON.

WL RAISE MOS TEMPS FOR TONIGHT WITH WARM FNT MOVG OVR AREA...AND WENT A
CAT BLO MOS ON HIGHS. ONLY MINOR ADJUSTMEST TO 3RD AND 4TH PD.

FCSTID=17
HBR   52  73  45  76 / 60  20  0   10
OKC   54  71  46  76 / 50  20  0   0
SPS   52  75  47  78 / 70  20  0   0
GAG   48  65  42  68 / 40  30  0   10
PNC   53  69  45  68 / 40  20  0   10
DUA   56  75  50  77 / 70  20  0   0

.OKC...TORNADO WATCH ZNS 037-039-044>047-050>052.
.TX...TORNADO WATCH ZNS 083>090.

In the hours before

Local storm report, Apr 19, 9:49 PM CDT, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
850 PM CDT WED APR 19 1995

TIME(CDT)  .....CITY LOCATION.....   STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1232 PM     MANKINS                   TX     NICKEL SIZE HAIL
04/19/95    ARCHER

423 PM      14 W OF BENJAMIN          TX     BASEBALL SIZE HAIL
04/19/95    KNOX

445 PM      6 E OF KNOX CITY          TX     GOLFBALL SIZE HAIL
04/19/95    KNOX

541 PM      TRUSCOTT                  TX     3/4 INCH HAIL
04/19/95    KNOX

525 PM      MEGARGEL                  TX     3/4 INCH HAIL
04/19/95    ARCHER

642 PM      5 N OF MEGARGEL           TX     NICKEL SIZE HAIL
04/19/95    ARCHER

709 PM      4 S OF BURKBURNETT        TX     TORNADO REPORTED BY
04/19/95    WICHITA                          BURKBURNETT PD

713 PM      1.5 N OF BURKBURNETT      TX     GOLFBALL SIZE HAIL
04/19/95    WICHITA

715 PM      SRN EDGE OF BURKBURBNETT  TX     TORNADO REPORTED BY
04/19/95    WICHITA                          BURKBURNETT PD 0.5 S
                                             OF I-44 AND DANIELS

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:02 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman43 min
Apr 19, 7:06 PM CDTTornado WarningOUNCotton39 min
Apr 19, 7:27 PM CDTTornado WarningOUNJefferson, Stephens48 min
Apr 19, 7:59 PM CDTSevere Thunderstorm WarningOUNJefferson46 min
Apr 19, 7:59 PM CDTSevere Thunderstorm WarningOUNGrady46 min
Apr 19, 8:10 PM CDTTornado WarningOUNCarter, Murray35 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens61 min
Apr 19, 8:14 PM CDTSevere Thunderstorm WarningOUNMcClain61 min
Apr 19, 8:19 PM CDTSevere Thunderstorm WarningOUNCarter, Love56 min
Apr 19, 8:33 PM CDTTornado WarningOUNCarter27 min
Apr 19, 8:45 PM CDTTornado WarningOUNMurray30 min
Apr 19, 8:56 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall64 min
Apr 19, 8:56 PM CDTSevere Thunderstorm WarningOUNPontotoc64 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes61 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan61 min
Apr 19, 10:30 PM CDTSevere Thunderstorm WarningOUNBryan45 min
Apr 19, 10:55 PM CDTSevere Thunderstorm WarningOUNPushmataha50 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.